Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Small designs for path-connected spaces and path-connected homogeneous spaces


Author: Daniel M. Kane
Journal: Trans. Amer. Math. Soc. 367 (2015), 6387-6414
MSC (2010): Primary 05B30
DOI: https://doi.org/10.1090/tran/6250
Published electronically: April 16, 2015
MathSciNet review: 3356941
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of designs of small size in a number of contexts. In particular our techniques can be applied to prove the existence of $ n$-designs on $ S^{d}$ of size $ O_d(n^{d}\log ^{d-1}(n))$.


References [Enhancements On Off] (What's this?)

  • [1] V. V. Arestov, Sharp inequalities for trigonometric polynomials with respect to integral functionals, Trudy Inst. Mat. i Mekh. 16, no. 4 (2010), 38-53.
  • [2] Christine Bachoc, Renaud Coulangeon, and Gabriele Nebe, Designs in Grassmannian spaces and lattices, J. Algebraic Combin. 16 (2002), no. 1, 5-19. MR 1941981 (2003m:05045), https://doi.org/10.1023/A:1020826329555
  • [3] S. N. Bernstein, On quadrature formulas with positive coefficients, Izv. Akad. Nauk SSSR Set. Mat. 4 (1937), 479-503 (in Russian).
  • [4] Andriy Bondarenko, Danylo Radchenko, and Maryna Viazovska, Optimal asymptotic bounds for spherical designs, Ann. of Math. (2) 178 (2013), no. 2, 443-452. MR 3071504, https://doi.org/10.4007/annals.2013.178.2.2
  • [5] Andriy V. Bondarenko and Maryna S. Viazovska, Spherical designs via Brouwer fixed point theorem, SIAM J. Discrete Math. 24 (2010), no. 1, 207-217. MR 2600661 (2011b:52031), https://doi.org/10.1137/080738313
  • [6] P. Delsarte, J. M. Goethals, and J. J. Seidel, Spherical codes and designs, Geometriae Dedicata 6 (1977), no. 3, 363-388. MR 0485471 (58 #5302)
  • [7] J. Korevaar and J. L. H. Meyers, Spherical Faraday cage for the case of equal point charges and Chebyshev-type quadrature on the sphere, Integral Transform. Spec. Funct. 1 (1993), no. 2, 105-117. MR 1421438 (97g:41046), https://doi.org/10.1080/10652469308819013
  • [8] Arno Kuijlaars, Chebyshev-type quadrature for Jacobi weight functions, Proceedings of the Fourth International Symposium on Orthogonal Polynomials and their Applications (Evian-Les-Bains, 1992), 1995, pp. 171-180. MR 1340934 (96e:65016), https://doi.org/10.1016/0377-0427(93)E0243-F
  • [9] Arno Kuijlaars, The minimal number of nodes in Chebyshev type quadrature formulas, Indag. Math. (N.S.) 4 (1993), no. 3, 339-362. MR 1240246 (94h:41065), https://doi.org/10.1016/0019-3577(93)90007-L
  • [10] P. D. Seymour and Thomas Zaslavsky, Averaging sets: a generalization of mean values and spherical designs, Adv. in Math. 52 (1984), no. 3, 213-240. MR 744857 (85m:05031), https://doi.org/10.1016/0001-8708(84)90022-7
  • [11] Gabor Szegö, Orthogonal Polynomials, American Mathematical Society, New York, 1939. American Mathematical Society Colloquium Publications, v. 23. MR 0000077 (1,14b)
  • [12] Gerold Wagner, On averaging sets, Monatsh. Math. 111 (1991), no. 1, 69-78. MR 1089385 (92e:65031), https://doi.org/10.1007/BF01299278

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 05B30

Retrieve articles in all journals with MSC (2010): 05B30


Additional Information

Daniel M. Kane
Affiliation: Department of Mathematics, Stanford University, Building 380, Stanford, California 94305
Address at time of publication: Department of Computer Science and Engineering/Department of Mathematics, University of California San Diego, 9500 Gilman Drive, La Jolla, California 92093
Email: dankane@math.stanford.edu, dakane@ucsd.edu

DOI: https://doi.org/10.1090/tran/6250
Received by editor(s): June 27, 2012
Received by editor(s) in revised form: June 28, 2013
Published electronically: April 16, 2015
Article copyright: © Copyright 2015 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society